Kentucky, 2009Flash Flood and Hail in Kentucky, June 15 to 16, 2009
June 15 to 16, 2009 · NWS JKL · 41 events in 13 counties and zones
A very large and fast moving cluster of thunderstorms brought widespread severe weather and areal flooding to eastern Kentucky on the afternoon and evening of June 16th. The bulk of the severe weather occurred south of the mountain parkway as a cluster of thunderstorms raced eastward between the Tennessee border and the Hal Rogers Parkway and Highway 80 corridor.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $456,000
- Crop damage
- None recorded
- Events
- 41
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A very large and fast moving cluster of thunderstorms brought widespread severe weather and areal flooding to eastern Kentucky on the afternoon and evening of June 16th. The bulk of the severe weather occurred south of the mountain parkway as a cluster of thunderstorms raced eastward between the Tennessee border and the Hal Rogers Parkway and Highway 80 corridor.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before the first event at Jun 15, 10:30 PM EST, 30 minutes earlier.
Area forecast discussion, Jun 15, 10:30 PM EST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
1130 PM EDT MON JUN 15 2009
.SHORT TERM.../THE REST OF TONIGHT/...UPDATED
JUST WHEN SHOWERS LOOKED LIKE THEY WERE BEGINNING TO DIE DOWN...THEY
HAVE COME BACK TO LIFE. THE HEAVIEST OF THESE ARE ALIGNED JUST
SOUTHWEST OF A FLEMINGSBURG TO MOREHEAD LINE. SOME OF THE RAINFALL
RATES HAVE BEEN IMPRESSIVE AS THESE ARE LOW CENTROID EFFICIENT HEAVY
RAINERS. THERE HAS BEEN AN OVERALL WEAKENING TO THESE...BUT NEED TO
UPDATE POPS BASED ON CURRENT RADAR TRENDS...ESPECIALLY NEAR THE
INTERSTATE 75 CORRIDOR.
THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS...
/THE REST OF TONIGHT/
MULTI CONVECTIVE VORTEX HAS WEAKENED AND WILL EXIT THE AREA IN THE
NEXT HOUR OR SO. ONLY A FEW SHOWERS REMAIN ACROSS EASTERN KENTUCKY
AT THIS TIME AND DO NOT EXPECT ANY RESURGENCE DURING THE OVERNIGHT
HOURS...AS ATMOSPHERE WILL CONTINUE TO STABILIZE AND NO ADDITIONAL
TRIGGERS WILL MOVE IN. PLENTY OF CLOUD COVER REMAINS IN THE WAKE OF
THE COMPLEX OF STORMS THAT MOVED THROUGH...AS WELL AS IN ASSOCIATION
WITH ANOTHER MORE INTENSE MCS CURRENTLY DROPPING SOUTH ACROSS THE
TENNESSEE VALLEY. THIS SHOULD KEEP ANY WIDESPREAD DENSE FOG IN CHECK
AS WELL AS KEEP TEMPERATURES UP IN THE MIDDLE AND UPPER 60S.
THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS...
/TUESDAY THROUGH WEDNESDAY/
ON TUESDAY AND TUESDAY NIGHT A SIGNIFICANT SURFACE LOW PRESSURE IS
EXPECTED TO DEVELOP AND MOVE NORTHEAST OVER THE MIDWEST. THIS WILL
BRING FOCUSED WARM AIR ADVECTION AND LOW LEVEL CONVERGENCE TO THE
LOCAL AREA. POPS WITH THIS PEAK ON TUESDAY NIGHT. WEDNESDAY MORNING
THE FOCUS SHIFTS TO OUR EAST AND SOUTHEAST. THE GFS MOS HOLDS ON TO
LIKELY POPS OVER MUCH OF THE AREA ON WEDNESDAY. BASED ON MODEL DATA
IN BOTH THE GFS AND WRF...THE WRF MOS POPS LOOK MORE REASONABLE...
RESTRICTING THE LIKELY POPS ON WEDNESDAY TO OUR FAR SE COUNTIES. WITH
LOWER POPS...WILL EXPECT TEMPS ON WEDNESDAY CLOSER TO THE WARMER WRF
MOS. HAVE SOME CONCERN FOR REDEVELOPMENT DURING THE DAY WEDNESDAY.
THE WRF REMAINS MORE MOIST THAN THE GFS IN THE LOWER LEVELS...AND IF
STORMS OCCURRED THEY HAVE A POTENTIAL FOR A SEVERE THREAT DUE TO THE
DEGREE OF INSTABILITY AND AMOUNT OF SHEAR ALOFT. SHEAR IS ALSO
SUPPORTIVE OF SEVERE WEATHER LATE TUESDAY AND TUESDAY EVENING...BUT
THE INSTABILITY MAY BE A LIMITING FACTOR.
.LONG TERM.../WEDNESDAY NIGHT THROUGH MONDAY/
THE PERIOD STARTS OUT WARM AND HUMID AS AN H5 RIDGE CENTERED OVER
TEXAS RIDGES NORTHEASTWARD INTO THE TENNESSEE VALLEY. THIS WILL ONLY
BE A TEMPORARY START TO SUMMER THOUGH AS PROGS INDICATE A SHARP
TROUGH DIVES INTO THE UPPER MIDWEST AND ACROSS THE GREAT LAKES
FRIDAY INTO SATURDAY. AS A RESULT... A COLD FRONT SHOULD PUSH
SOUTHEAST ACROSS THE AREA FRIDAY NIGHT OR SATURDAY MORNING...
BRINGING A DRIER AND SLIGHTLY COOLER AIRMASS INTO THE REGION FOR
SUNDAY AND MONDAY. PROGS ARE FAIRLY SIMILAR IN HANDLING THESE EVENTS
WITH NO BIG DISCREPANCIES SO FORECASTER CONFIDENCE IN THE DETAILS IS
REASONABLY HIGH.
A WARM FRONT SHOULD BE JUST TO OUR NORTH WEDNESDAY NIGHT AND
THURSDAY... CLOSE ENOUGH FOR LOW CHANCE POPS. THE BUILDING RIDGE
SHOULD THEN SUPPRESS MOST OF THE CONVECTION THURSDAY NIGHT AND
FRIDAY... ALTHOUGH WILL HOLD ONTO A 20 POP FOR ANY THUNDERSTORMS
THAT MAY FIRE DURING THE HEAT OF THE DAY. WE WILL THEN CONTINUE
CHANCE POPS FOR THE PROGGED FRONTAL PASSAGE FRIDAY NIGHT AND
SATURDAY. THE CASE COULD THEN BE MADE FOR A POP MENTION SUNDAY AND
MONDAY AS ANY DISTURBANCE DROPPING DOWN IN THE NORTHWEST FLOW ALOFT
COULD SPONSOR CONVECTION... BUT WILL SIDE WITH A DRY FORECAST FOR
NOW AS CONFIDENCE IN THAT OCCURRING IS JUST TOO LOW AT THIS TIME.
AS FOR TEMPS... PROGS INDICATE A 20C PLUS 850 MB AIRMASS BUILDING
INTO THE AREA THURSDAY AND FRIDAY. THIS COULD EASILY SUPPORT LOW TO
MID 90 HIGH TEMPS BUT WILL GENERALLY SIDE WITH THE COOLER GFSX MOS
NUMBERS AS WE SEEM TO BE HAVING TROUBLE REALLY WARMING UP SO FAR
THIS YEAR... NO DOUBT DUE TO HOW WET IT HAS BEEN. THE HUMID AIRMASS
WILL ALSO KEEP LOW TEMPS RATHER UNCOMFORTABLY AROUND 70 WEDNESDAY
NIGHT THROUGH FRIDAY NIGHT. COOLER TEMPS ARE THEN EXPECTED BEHIND
THE FRONT SATURDAY THROUGH MONDAY WITH FORECAST TEMPS DROPPING BACK
TOWARD CLIMO.
&&
.AVIATION.../00Z TO 24Z/
SHOWERS AND THUNDERSTORMS PRETTY MUCH DIED AS THEY MOVED ACROSS
EASTERN KENTUCKY. WITH THE RESIDUAL MOISTURE...SOME PLACES LIKE JKL
WENT DOWN TO IFR...HOWEVER SHOULD RETURN TO MVFR OR VFR UNTIL IT GOES
BACK DOWN TO IFR NEAR DAWN. THE BIG QUESTION IS HOW WILL THE OVERCAST
CLOUDS EFFECT THE FOG FORMATION. IF THE CLOUDS BREAK OUT...THEN THE
FOG WILL MOST LIKELY GET WORSE. LOZ AND SME GOT A WHOLE LOT MORE RAIN
IN THE AREA AND ARE A BIT LOWER IN ELEVATION...AND AS SUCH WILL MOST
LIKELY BE MUCH LOWER THAN JKL. EXPECT THE FOG TO BREAK OUT BY 9 AM
AND THEN FOR SOME MORE SHOWERS AND THUNDERSTORMS TO FORM TOMORROW
AFTERNOON. MIGHT SEE SOME TEMPO MVFR CIGS IF HEAVIER SHOWERS ACTUALLY
GO OVER THE TAF STATIONS.
&&
.JKL WATCHES/WARNINGS/ADVISORIES...NONE.
&&
SHORT TERM...HAL/GEOGERIAN
LONG TERM....ABE
AVIATION...JJ
Hazardous weather outlook, Jun 15, 3:38 PM EST, 7 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
438 PM EDT MON JUN 15 2009
KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-162345-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
438 PM EDT MON JUN 15 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.
.DAY ONE...TONIGHT.
THERE IS A POTENTIAL FOR THUNDERSTORMS TONIGHT. AN ALREADY WET
GROUND FROM RECENT RAINFALL...COMBINED WITH THE POTENTIAL FOR
LOCALIZED HEAVY RAIN TONIGHT...COULD PRODUCE SOME LOCALIZED FLASH
FLOODING PROBLEMS. IN ADDITION...LOCALLY DENSE FOG WILL BE POSSIBLE
LATE TONIGHT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SATURDAY NIGHT.
THUNDERSTORMS WILL BE POSSIBLE FOR MOST LOCATIONS...MAINLY IN THE
AFTERNOON AND EVENING HOURS FROM TUESDAY THROUGH SUNDAY. AN ALREADY
WET GROUND FROM RECENT RAINFALL...COMBINED WITH THE POTENTIAL FOR
SEVERAL ROUNDS OF RAIN THIS WEEK COULD PRODUCE SOME LOCALIZED
FLOODING PROBLEMS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
HAL/JJ
Event by event
29 thunderstorm wind, 9 funnel cloud, 2 hail, 1 flash flood. Local standard time, as filed.
Flash Flood, Pike
- When
- June 15, 11:00 PM EST to June 16, 12:30 AM EST
- Where
- Pike County, 0.86 mi ESE of Mc Andrews to 1.44 mi WNW of Peg
- Cause
- Heavy Rain
- Property damage
- $150,000
- Reported by
- Emergency Manager
- Coordinates
- 37.567, -82.255
At around 1am, two inches of rain fell in a short period of time in the Ball Fork and Ball Branch area. The emergency manager estimates the flowing water was bout 18 inches deep. This caused extensive damage to roadways and culverts.
Thunderstorm Wind, Wayne
- When
- June 16, 3:44 PM EST to 3:49 PM EST
- Where
- Wayne County, Monticello
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $30,000
- Reported by
- Law Enforcement
- Coordinates
- 36.830, -84.830
Trees and power lines down in Monticello and throughout the county.
Thunderstorm Wind, Pulaski
- When
- June 16, 3:50 PM EST to 3:55 PM EST
- Where
- Pulaski County, 5 mi S of Nancy
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 36.998, -84.730
Funnel Cloud, Pulaski
- When
- June 16, 4:00 PM EST to 4:05 PM EST
- Where
- Pulaski County, 10 mi E of Somerset
- Reported by
- Broadcast Media
- Coordinates
- 37.100, -84.418
A funnel cloud was spotted 10 miles east of Somerset.
Funnel Cloud, Pulaski
- When
- June 16, 4:02 PM EST to 4:07 PM EST
- Where
- Pulaski County, Burnside
- Reported by
- Public
- Coordinates
- 36.980, -84.580
A member of the public reported seeing a funnel cloud in Burnside.
Thunderstorm Wind, McCreary
- When
- June 16, 4:03 PM EST to 4:08 PM EST
- Where
- McCreary County, Greenwood
- Measured
- 51 kt (59 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 36.870, -84.480
Three structures were damaged by thunderstorm wind gusts.
Thunderstorm Wind, Pulaski
- When
- June 16, 4:07 PM EST to 4:12 PM EST
- Where
- Pulaski County, 1 mi S of Ruth
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 37.056, -84.520
Trees were blown down by thunderstorm wind gusts.
Thunderstorm Wind, McCreary
- When
- June 16, 4:10 PM EST to 4:15 PM EST
- Where
- McCreary County, Whitley City
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $30,000
- Reported by
- Law Enforcement
- Coordinates
- 36.720, -84.470
Trees down in Whitley City and throughout the county.
Funnel Cloud, Pulaski
- When
- June 16, 4:10 PM EST to 4:15 PM EST
- Where
- Pulaski County, Mt Victory
- Reported by
- Trained Spotter
- Coordinates
- 37.030, -84.380
A funnel cloud was spotted heading toward Bald Rock.
Thunderstorm Wind, McCreary
- When
- June 16, 4:15 PM EST to 4:20 PM EST
- Where
- McCreary County, 3 mi SE of Whitley City
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 36.689, -84.432
A trained spotter estimated winds of up to 60 mph with multiple trees down 3 miles southeast of Whitley City.
Thunderstorm Wind, Laurel
- When
- June 16, 4:19 PM EST to 4:24 PM EST
- Where
- Laurel County, Baldrock
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Law Enforcement
- Coordinates
- 36.980, -84.280
Trees were down and blocking Highways 1193 and 192.
Hail, Whitley
- When
- June 16, 4:25 PM EST to 4:30 PM EST
- Where
- Whitley County, Clio
- Measured
- 1.25 in hail
- Property damage
- $3,000
- Reported by
- Trained Spotter
- Coordinates
- 36.820, -84.200
Quarter to half dollar size hail occurred. Damage also occurred to trees in Clio.
Thunderstorm Wind, Whitley
- When
- June 16, 4:25 PM EST to 4:30 PM EST
- Where
- Whitley County, Williamsburg
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $75,000
- Reported by
- Law Enforcement
- Coordinates
- 36.730, -84.170
Trees down and power out across the county.
Thunderstorm Wind, Knox
- When
- June 16, 4:29 PM EST to 4:34 PM EST
- Where
- Knox County, Moore Hill
- Measured
- 51 kt (59 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 36.930, -84.080
Two trees were down on Woodbine Avenue.
Thunderstorm Wind, Whitley
- When
- June 16, 4:30 PM EST to 4:35 PM EST
- Where
- Whitley County, Corbin
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 36.950, -84.100
A sign pole was bent and shifted with part of the logo of the sign blown out.
Funnel Cloud, Laurel
- When
- June 16, 4:31 PM EST to 4:36 PM EST
- Where
- Laurel County, Lily
- Reported by
- Law Enforcement
- Coordinates
- 37.030, -84.080
A funnel cloud was sighted at East Laurel water treatment plant.
Hail, Whitley
- When
- June 16, 4:31 PM EST to 4:36 PM EST
- Where
- Whitley County, Corbin
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 36.950, -84.100
Funnel Cloud, Pulaski
- When
- June 16, 4:32 PM EST to 4:37 PM EST
- Where
- Pulaski County, Ferguson
- Reported by
- Public
- Coordinates
- 37.070, -84.600
A funnel cloud was spotted between 522 and 537 am in Ferguson.
Thunderstorm Wind, Knox
- When
- June 16, 4:34 PM EST to 4:39 PM EST
- Where
- Knox County, Gray
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Law Enforcement
- Coordinates
- 36.950, -84.000
Trees and power lines down.
Thunderstorm Wind, Laurel
- When
- June 16, 4:39 PM EST to 4:44 PM EST
- Where
- Laurel County, Tuttle
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Trained Spotter
- Coordinates
- 37.000, -83.950
Trees were blown down. A wind gust of 70 mph was estimated to have occurred.
Funnel Cloud, Laurel
- When
- June 16, 4:39 PM EST to 4:44 PM EST
- Where
- Laurel County, 1 mi S of Sublimity City
- Reported by
- Law Enforcement
- Coordinates
- 37.066, -84.080
A funnel cloud was sighted along Old Whitley Road.
Funnel Cloud, Bell
- When
- June 16, 4:52 PM EST to 4:57 PM EST
- Where
- Bell County, 4 mi W of Clear Creek Spgs
- Reported by
- Public
- Coordinates
- 36.720, -83.792
Thunderstorm Wind, Bell
- When
- June 16, 4:58 PM EST to 5:03 PM EST
- Where
- Bell County, 2 mi SE of Pineville
- Measured
- 51 kt (59 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Public
- Coordinates
- 36.749, -83.654
Trees were blown down on Highway 119 and at Right Fork.
Funnel Cloud, Clay
- When
- June 16, 5:00 PM EST to 5:05 PM EST
- Where
- Clay County, Urban
- Reported by
- Public
- Coordinates
- 37.170, -83.830
The public spotted a funnel cloud at mile marker 10 on the Hal Rogers Parkway, moving toward Manchester.
Funnel Cloud, Bell
- When
- June 16, 5:02 PM EST to 5:07 PM EST
- Where
- Bell County, Middlesboro
- Reported by
- Public
- Coordinates
- 36.600, -83.720
Thunderstorm Wind, Clay
- When
- June 16, 5:02 PM EST to 5:07 PM EST
- Where
- Clay County, 4 mi SSW of Manchester
- Measured
- 51 kt (59 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Law Enforcement
- Coordinates
- 37.096, -83.778
Trees were blown down on Crawfish Road in the Horse Creek area.
Thunderstorm Wind, Harlan
- When
- June 16, 5:17 PM EST to 5:22 PM EST
- Where
- Harlan County, 1 mi SSW of Low
- Measured
- 51 kt (59 mph) estimated gust
- Property damage
- $6,000
- Reported by
- Trained Spotter
- Coordinates
- 36.737, -83.407
A trained spotter reported that 5 trees had been blown down near his and that he had lost power.
Thunderstorm Wind, McCreary
- When
- June 16, 5:18 PM EST to 5:23 PM EST
- Where
- McCreary County, Whitley City
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 36.720, -84.470
Trees were blown down in Whitley City between 553 and 623 pm.
Thunderstorm Wind, Harlan
- When
- June 16, 5:21 PM EST to 5:26 PM EST
- Where
- Harlan County, Bledsoe
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $7,000
- Reported by
- Emergency Manager
- Coordinates
- 36.920, -83.370
Power lines were blown down.
Thunderstorm Wind, Harlan
- When
- June 16, 5:25 PM EST to 5:30 PM EST
- Where
- Harlan County, Loyall
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 36.850, -83.330
Thunderstorm Wind, Harlan
- When
- June 16, 5:25 PM EST to 5:30 PM EST
- Where
- Harlan County, Loyall
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 36.850, -83.330
Power lines were blown down.
Thunderstorm Wind, Leslie
- When
- June 16, 5:27 PM EST to 5:32 PM EST
- Where
- Leslie County, Cutshin
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 37.080, -83.250
One tree was blown down in Cutshin, injuring one person. Other trees were also blown down in the area.
Thunderstorm Wind, Leslie
- When
- June 16, 5:29 PM EST to 5:34 PM EST
- Where
- Leslie County, 2 mi NW of Hyden
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 37.191, -83.396
Thunderstorm Wind, Harlan
- When
- June 16, 5:37 PM EST to 5:42 PM EST
- Where
- Harlan County, Evarts
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 36.870, -83.200
Thunderstorm Wind, Harlan
- When
- June 16, 5:37 PM EST to 5:42 PM EST
- Where
- Harlan County, Evarts
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 36.870, -83.200
Power lines were downed by thunderstorm wind gusts.
Thunderstorm Wind, Perry
- When
- June 16, 5:40 PM EST to 5:45 PM EST
- Where
- Perry County, Delphia
- Measured
- 51 kt (59 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 37.030, -83.080
One tree down along Highway 463.
Thunderstorm Wind, Perry
- When
- June 16, 5:42 PM EST to 5:47 PM EST
- Where
- Perry County, Viper
- Measured
- 51 kt (59 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 37.180, -83.150
One tree was blown down along Highway 7.
Thunderstorm Wind, Harlan
- When
- June 16, 5:48 PM EST to 5:53 PM EST
- Where
- Harlan County, Cumberland
- Measured
- 51 kt (59 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 36.970, -82.980
Power lines were blown down.
Thunderstorm Wind, Perry
- When
- June 16, 5:50 PM EST to 5:55 PM EST
- Where
- Perry County, Hazard
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $7,000
- Reported by
- Law Enforcement
- Coordinates
- 37.250, -83.200
One tree and several power lines were blown down.
Thunderstorm Wind, Perry
- When
- June 16, 5:56 PM EST to 6:01 PM EST
- Where
- Perry County, Bulan
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 37.300, -83.170
Thunderstorm Wind, Letcher
- When
- June 16, 6:00 PM EST to 6:05 PM EST
- Where
- Letcher County, Whitesburg
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 37.120, -82.820
One tree and one power line were blown down.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Kansas, June 15, 2009$1.7 million · EF2 · 47 events
- Tornadoes and Flash Flooding in Kansas, June 15 to 16, 2009$1.2 million · EF0 · 92 events
- Tornadoes and Hail in Colorado, June 15, 20091 injured · $195,000 · EF2 · 18 events
- Tornado and Flash Flooding in Missouri, June 15 to 16, 2009$455,000 · EF1 · 75 events
- Tornadoes and Hail in Nebraska, June 15, 2009$3.2 million · EF0 · 20 events
- Flash Flooding and Hail in Alabama, June 15 to 16, 2009$671,000 · 3.75 in hail · 50 events
- Flash Flooding and Hail in North Dakota, June 15 to 16, 2009$2.9 million · 1.75 in hail · 14 events
- Tornado and Flash Flood in Nebraska, June 15, 2009$390,000 · EF0 · 37 events
- Flash Flood and Flooding in Kansas, June 15 to 16, 2009$5,000 · 2.75 in hail · 71 events
- Flash Flood and Hail in Tennessee, June 15, 2009$152,000 · 1.75 in hail · 12 events
- Hail in South Dakota, June 15, 2009$200,000 · 1.75 in hail · 6 events
- Flash Flooding and Hail in Tennessee, June 15, 2009$67,000 · 1.25 in hail · 28 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 181247, 181258, 181260, 181263, 181265, 181266, 181267, 181269, 181271, 181248, 181272, 181273, 181274, 181276, 181249, 181281, 181284, 181282, 181283, 181285, 181287, 181289, 181290, 181288, 181291, 181293, 181251, 181294, 181295, 181296, 181297, 181298, 181299, 181300, 181301, 181302, 181303, 181304, 181305, 181306, and more.